Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 27, NWS Atlanta, GA

January 30, 2013Emanuel County, Montgomery County, Toombs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 8:12 PM EST for Emanuel County, Montgomery County, Toombs County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2013, 8:12 PM EST (01:12 UTC)
Expired
Jan 30, 2013, 8:45 PM EST
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA

The radar

The Robins AFB radar (KJGX), 109 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 5:45 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2013-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2013-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
378 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WUUS52 KFFC 310112
SVRFFC
GAC107-209-279-310145-
/O.NEW.KFFC.SV.W.0027.130131T0112Z-130131T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 PM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN CENTRAL GEORGIA
  EASTERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  TOOMBS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 845 PM EST

* AT 808 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  11 MILES NORTHWEST OF GARFIELD TO OAK PARK TO UVALDA...MOVING EAST
  AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALSTON...STILLMORE...TWIN CITY...LYONS AND SANTA CLAUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST THURSDAY MORNING
FOR SOUTHEASTERN GEORGIA.

&&

LAT...LON 3254 8203 3255 8208 3251 8215 3241 8219
      3236 8224 3218 8218 3191 8222 3196 8248
      3194 8250 3201 8260 3207 8262 3236 8241
      3281 8222 3282 8215 3266 8208 3260 8200
TIME...MOT...LOC 0113Z 270DEG 38KT 3280 8211 3232 8231
          3204 8253

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:48 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 30, 6:48 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EST WED JAN 30 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
/ISSUED AT 322 PM EST WED JAN 30 2013/
REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF
THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY
DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE
WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE.
EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO
MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE
SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER
THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR
OVERNIGHT INTO TOMORROW.

DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY
NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND
TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION
OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT
AND NO ACCUMULATION IS EXPECTED.

IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT
TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A
MODEL BLEND.

STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND
35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND
WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH
MIDNIGHT.

ARG/11

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 410 AM EST WED JAN 30 2013/
EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN
U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST
OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER
LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST
DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND
WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY.

THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY
AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY
MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR
NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT
WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX
INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE
POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA.

HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED
MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC
WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH
MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE
POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO
TUESDAY NIGHT.

BELANGER

31

&&

.FIRE WEATHER...
/ISSUED AT 322 PM EST WED JAN 30 2013/
FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR
AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL
BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS
BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY
BOTH THURSDAY AND FRIDAY.

11

&&

.HYDROLOGY...
/ISSUED AT 322 PM EST WED JAN 30 2013/
ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF
NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO
CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF
THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN
AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT.

&&

.AVIATION...
00Z UPDATE...
TIMING TOOL INDICATES THE CURRENT RAIN SHIELD SHOULD PUSH EAST OF
ATLANTA TAF SITES BY AROUND 02-03Z THIS EVENING... BUT MVFR CIGS
WILL LIKELY LINGER THRU 05-06Z IF NOT LATER. EXPECT THE COLD FRONT
TO PUSH ACROSS ATL AROUND 06Z AND SHOULD SEE VFR CIGS AROUND THAT
TIME. HOWEVER...MID LEVEL CLOUDS WILL PERSIST OVERNIGHT WITH
CLEARING AROUND 12Z. CURRENT SW WINDS AROUND 10G15KT WILL PERSIST
AHEAD OF THE COLD FRONT...THEN AROUND 06Z... SHOULD SEE NW WINDS
WITH HIGHER GUSTS OVERNIGHT AND CONTINUING THRU THU. WINDS DIMINISH
BY 23-24Z THU... WITH LIGHTER WNW WINDS AND VFR CONDITIONS
PERSISTING THU NIGHT.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF ENDING RAIN AND VFR CIGS...HIGH
CONFIDENCE ON ALL OTHER ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          37  50  31  46 / 100   5   5   0
ATLANTA         33  49  32  44 /  60   5   5   0
BLAIRSVILLE     33  42  27  35 /  60   5  20  10
CARTERSVILLE    34  47  30  40 /  40   5  10   0
COLUMBUS        38  56  37  53 /  70   5   5   0
GAINESVILLE     35  46  30  41 /  70   5  10   0
MACON           39  55  34  53 / 100   5   5   0
ROME            33  48  29  41 /  40   5  10   0
PEACHTREE CITY  36  50  32  46 /  60   5   5   0
VIDALIA         46  59  38  57 /  90   0   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS...FAYETTE...
FORSYTH...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TOWNS...TROUP...TWIGGS...UPSON...WALTON...WEBSTER...WHITE...
WILKES...WILKINSON.

FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON...
LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...ARG/11
LONG TERM....31
AVIATION...39
Hazardous weather outlook, Jan 30, 5:03 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EST WED JAN 30 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-312215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
503 PM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...THREAT OF SEVERE STORMS WILL CONTINUE THROUGH TONIGHT ACROSS PORTIONS
OF NORTHEAST AND CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...
THE COMBINATION OF INSTABILITY AND LOW LEVEL SHEAR WILL ALLOW THE
THREAT OF TORNADOES TO CONTINUE INTO THE EVENING ACROSS MAINLY
CENTRAL GEORGIA. IN ADDITION...DAMAGING WINDS AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED IN THE LINE OF THUNDERSTORMS. THE
THREAT OF SEVERE WEATHER WILL MAINLY BE CONFINED TO AN AREA ALONG
AND SOUTH AND EAST OF A LINE FROM COLUMBUS TO FORSYTH TO ATHENS.

IN ADDITION...ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN
ACROSS PORTIONS OF NORTH GEORGIA IN AN AREA FROM TRENTON TO
HIAWASSEE TO CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE
AREAS. EAST OF THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS
POSSIBLE. WITH RAIN CONTINUING ACROSS NORTH GEORGIA AND THE FACT
THAT SOME MINOR FLOODING IS ALREADY OCCURRING ACROSS NORTH
GEORGIA...A FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT.

DISCUSSION...
A SURFACE COLD FRONT IS MOVING ACROSS THE STATE WITH A LINE OF
STRONG STORMS ASSOCIATED WITH IT. WITH WEAK INSTABILITY ACROSS THE
AREA...CAPE VALUES AROUND 500 J/KG AND BELOW AND PLENTY OF LOW
LEVEL WIND SHEAR...SCATTERED SEVERE STORMS HAVE BEEN ABLE TO
DEVELOP. ALTHOUGH SOME WEAKENING OF STORMS IS POSSIBLE AS THE
HEATING OF THE DAY DECREASING...THE THREAT OF SEVERE WEATHER STILL
EXISTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE
VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE
AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW
FLURRIES OR A MIX OF LIGHT RAIN AND SNOW ACROSS NORTH GEORGIA. NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS
EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jan 30, 5:37 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
01/30/2013                   SUMTER             GA   COUNTY OFFICIAL

            MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
            AMERICUS.

0524 PM     TSTM WND DMG     7 W MACON               32.83N 83.76W
01/30/2013                   BIBB               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN WEST OF MACON.

0313 PM     TSTM WND DMG     GREENVILLE              33.03N 84.71W
01/30/2013                   MERIWETHER         GA   COUNTY OFFICIAL

            MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.

&&

GWETZEL
Local storm report, Jan 30, 5:47 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            *** 1 FATAL, 14 INJ *** MAN KILLED IN MOBILE HOME NEAR
            ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
            100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.

&&

VMURRELL
Special weather statement, Jan 30, 5:48 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EST WED JAN 30 2013

GAZ093-104>106-302330-
548 PM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SUMTER...MACON...
CRISP AND DOOLY COUNTIES UNTIL 630 PM EST...

AT 546 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BYROMVILLE TO LESLIE...MOVING NORTHEAST AT
60 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
MACON...CRISP AND DOOLY COUNTIES THROUGH 630 PM EST. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE FLINT RIVER WMA...LAMAR...COBB...
METHVINS...BYROMVILLE...LESLIE...DESOTO...GEORGIA VETERANS MEMORIAL
STATE PARK...DRAYTON...LILLY...RICHWOOD...VIENNA AND PINEHURST.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3204 8410 3216 8408 3224 8380 3227 8369
      3204 8370 3191 8401 3191 8418
TIME...MOT...LOC 2248Z 225DEG 53KT 3223 8394 3211 8396
          3195 8409
Local storm report, Jan 30, 5:55 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
555 PM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND DMG     LAFAYETTE               34.71N 85.28W
01/30/2013                   WALKER             GA   PUBLIC

            THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.

0841 AM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
01/30/2013                   CHATTOOGA          GA   PUBLIC

            ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.

0910 AM     TSTM WND DMG     STEPHENSVILLE           34.89N 85.55W
01/30/2013                   DADE               GA   PUBLIC

            4 TREES WERE REPORTED DOWN IN THE COUNTY.

0925 AM     TSTM WND DMG     2 SW TIDINGS            34.42N 85.27W
01/30/2013                   CHATTOOGA          GA   EMERGENCY MNGR

            TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE

1101 AM     TSTM WND DMG     2 ENE ROME              34.28N 85.15W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON WOODWARD STREET

1101 AM     TORNADO          3 E LINDALE             34.18N 85.12W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD

1104 AM     TSTM WND DMG     2 NE ROME               34.28N 85.16W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
            IN HOME BUT IS OK

1115 AM     NON-TSTM WND DMG MACON                   32.83N 83.64W
01/30/2013                   BIBB               GA   PUBLIC

            TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   PUBLIC

            SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
            ADAIRSVILLE

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
            CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE

1120 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013                   BARTOW             GA   EMERGENCY MNGR

            *** 1 FATAL, 14 INJ *** MAN KILLED IN MOBILE HOME NEAR
            ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
            100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.

1125 AM     TORNADO          4 SE CALHOUN            34.45N 84.90W
01/30/2013                   GORDON             GA   AMATEUR RADIO

            MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
            TIME ESTIMATED FROM RADAR

1130 AM     TORNADO          4 SE CALHOUN            34.46N 84.90W
01/30/2013                   GORDON             GA   EMERGENCY MNGR

            *** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
            RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
            DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
            OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
            CRITICAL

1200 PM     TORNADO          MOUNTAINTOWN            34.76N 84.56W
01/30/2013                   GILMER             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
            MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.

1241 PM     TSTM WND DMG     4 N CANTON              34.30N 84.50W
01/30/2013                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.

1245 PM     HAIL             BRASWELL                33.99N 84.96W
01/30/2013  E0.25 INCH       PAULDING           GA   EMERGENCY MNGR

1250 PM     FUNNEL CLOUD     YORKVILLE               33.93N 85.00W
01/30/2013                   PAULDING           GA   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE

1251 PM     TORNADO          DALLAS                  33.92N 84.84W
01/30/2013                   PAULDING           GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
            MEMORIAL DRIVE

0100 PM     TSTM WND DMG     FRANKLIN                33.28N 85.10W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
            IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
            ROAD.

0100 PM     TSTM WND DMG     5 NW FRANKLIN           33.32N 85.16W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN.

0207 PM     HAIL             3 WSW MOUNTAIN PARK     34.06N 84.46W
01/30/2013  E1.00 INCH       COBB               GA   PUBLIC

            THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.

0313 PM     TSTM WND DMG     GREENVILLE              33.03N 84.71W
01/30/2013                   MERIWETHER         GA   COUNTY OFFICIAL

            MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.

0315 PM     TSTM WND DMG     NEWNAN                  33.37N 84.80W
01/30/2013                   COWETA             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
            WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
            BLOCK OF HIGHWAY 16...AND NEWTON ROAD.

0315 PM     FLOOD            HIAWASSEE               34.95N 83.76W
01/30/2013                   TOWNS              GA   EMERGENCY MNGR

            FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
            DISPLACED PER THE EM.

0345 PM     TSTM WND DMG     HAMILTON                32.76N 84.88W
01/30/2013                   HARRIS             GA   PUBLIC

            TREE DOWN ON US ROUTE 27.

0512 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
01/30/2013                   SUMTER             GA   COUNTY OFFICIAL

            MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
            AMERICUS.

0524 PM     TSTM WND DMG     7 W MACON               32.83N 83.76W
01/30/2013                   BIBB               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN WEST OF MACON.

&&

GWETZEL
Special weather statement, Jan 30, 5:58 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EST WED JAN 30 2013

GAZ038-039-050-051-060>062-074-310000-
558 PM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILKES...
WASHINGTON...WARREN...TALIAFERRO...PUTNAM...OGLETHORPE...GREENE AND
HANCOCK COUNTIES UNTIL 700 PM EST...

AT 554 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORMAN TO PLANT HARLEE BRANCH...MOVING
NORTHEAST AT 65 MPH.

WIND GUSTS UP TO 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WILKES...WASHINGTON...WARREN...TALIAFERRO...PUTNAM...OGLETHORPE...
GREENE AND HANCOCK COUNTIES THROUGH 700 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE FLAT ROCK...CENTERVILLE...
JACKSONVILLE...WARFIELD...ROCKVILLE...PLANT HARLEE BRANCH...
PHOENIX...JACKSONS CROSSROADS...RAYLE...REYNOLDS PLANTATION...
VEAZEY...CAREY...UNION POINT...SILOAM AND GREENSBORO.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3331 8239 3327 8243 3333 8255 3331 8263
      3320 8285 3312 8291 3306 8309 3316 8312
      3319 8343 3348 8332 3349 8328 3362 8326
      3398 8279 3399 8265 3388 8260 3387 8256
      3382 8259 3366 8249 3360 8264 3335 8255
TIME...MOT...LOC 2258Z 234DEG 55KT 3400 8272 3364 8301
          3323 8326
Special weather statement, Jan 30, 6:14 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST WED JAN 30 2013

GAZ072-074-075-083>085-095>097-104>109-310015-
614 PM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WILCOX...
WASHINGTON...TWIGGS...SUMTER...PULASKI...LAURENS...JONES...JOHNSON...
WILKINSON...BLECKLEY...CRISP...DODGE...DOOLY...GLASCOCK AND HOUSTON
COUNTIES UNTIL 715 PM EST...

AT 608 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF DEEPSTEP TO 6 MILES
WEST OF FORT EARLY...MOVING EAST AT 35 MPH.

THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE PRESENCE OF A
TORNADO AT 608 PM EST. STILL...THE ENVIRONMENT ALONG THIS LINE
SUGGESTS AN ENHANCED RISK OF TORNADOES FORMING. WIND GUSTS TO 50 MPH
ARE ALSO POSSIBLE AS THE LINE MOVES ACROSS
WILCOX...WASHINGTON...TWIGGS...SUMTER...PULASKI...LAURENS...JONES...
JOHNSON...WILKINSON...BLECKLEY...CRISP...DODGE...DOOLY...GLASCOCK
AND HOUSTON COUNTIES THROUGH 715 PM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GEORGIA VETERANS
MEMORIAL STATE PARK...UNADILLA...PINEHURST...LILLY...COBB...
CLINCHFIELD...GROVANIA...HAYNEVILLE...ELKO...SAND BED...KATHLEEN...
BONAIRE...IVEY...GORDON AND RIPLEY.

EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3185 8395 3191 8394 3191 8404 3297 8337
      3293 8336 3301 8315 3295 8307 3308 8304
      3313 8290 3320 8285 3333 8258 3330 8248
      3312 8258 3312 8266 3305 8261 3253 8290
      3184 8342 3185 8360 3180 8361 3180 8380
TIME...MOT...LOC 2313Z 264DEG 32KT 3314 8315 3249 8351
          3185 8397

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:20 PM ESTSevere Thunderstorm WarningFFCDodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 6 more55 min
Jan 30, 10:06 PM ESTRiver Flood WarningFFCCatoosa34 hr
Jan 30, 10:06 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield56 hr
Jan 31, 1:52 AM ESTRiver Flood WarningFFCDawson, Forsyth5 hr
Jan 31, 2:02 AM ESTRiver Flood WarningFFCCherokee13 hr
Jan 31, 2:40 AM ESTRiver Flood WarningFFCMurray, Whitfield32 hr
Jan 31, 2:40 AM ESTRiver Flood WarningFFCWhitfield54 hr
Jan 31, 6:53 PM ESTRiver Flood WarningFFCForsyth, Fulton11 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.